uticaria experiment

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Apr 2007
Total Posts : 1
   Posted 4/25/2007 9:09 PM (GMT -6)   
I have recently developed chronic uticaria (5 months ago) with some angioedema. Heredity angiodema has been ruled out, and I don't have the vascillus (spelling?) type of uticaria. I've done lots of research and figure no cause for it will be found. I have no allergies, my blood work was all normal except for a high RA factor. Tried all kinds of antihistamines to no effect (Clariton, Zyrtec, Allegra, Zantac) although Benadryl seems to relieve the itch for a while....only thing that seems to eliminate the hives is a series of prednisone, but everytime I try and wean off it, the hives come back. Put on about 30 pounds and thought that this is absolutely ridiculous...Have weaned off the prednisone (for aout the 5th time) and  am now down to 5 mg daily and my hives are coming back in force..the good news is I've lost most of the weight gain and am starting to look more like my self, weight wise...I've about 10  more pounds to go. Continuing to take antihistamines.
 Dermatologist gave up and sent me to an allergist; allergist gave up and sent me to rheumatologist This doctor suggested I go on  Methotextrate, which I really don't want to do (I do have mild psoriasis, so I think he's going down the path of I might have psoriatic arthritis - I have no joint problems and I don't know what psoriasis has to do with hives)....
I am going to try putting on a Nicotine patch, about 10 mg daily.  I believe there is credible research out there that suggests nicotine can have a positive anti-inflamatory effect. I will post back in a couple weeks on what happens.
I do have a question regarding prednisone, if anybody out there can comment. Since my hives are back now, I am pretty certain that if I were to up my dose to 40 mg and then taper down by 5 mg every three days, the hives will go away quickly, until I get below 10 mg....does anyone  know if it is necessary to first jump up to 40 mg and taper down to 10 mg, or could I just go from current 5 mg to 10 mg with the same result ? Eric

Regular Member

Date Joined Dec 2006
Total Posts : 401
   Posted 4/25/2007 11:30 PM (GMT -6)   
Prednisone is a steroid and you should NOT play around in dosing yourself. It can be dangerous. Please talk to your doctor before you do yourself harm. Good luck:)

Another Day
Veteran Member

Date Joined Mar 2007
Total Posts : 1055
   Posted 4/26/2007 10:45 PM (GMT -6)   
I 100% agree with ceebee about the Prednisone.  You can not mess around with it.  You may find yourself in real trouble.  I would also urge you to contact your physician.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 6:31 AM (GMT -6)
There are a total of 2,709,363 posts in 298,802 threads.
View Active Threads

Who's Online
This forum has 153318 registered members. Please welcome our newest member, ljhjkdfssd.
242 Guest(s), 10 Registered Member(s) are currently online.  Details
trailguy, 1000Daisies, getting by, Sherrine, Faustmann, AK, TilTheEndOfTime, postfundo, Maraki, Not-there-yet

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer